MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP
Catalog Number BMK6F105BER130
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right internal carotid artery using a benchmark 6f 071 delivery catheter (benchmark), a non-penumbra guide sheath and a microcatheter.It was noted that the patient''s anatomy was tortuous.During the procedure, the physician advanced the benchmark through the guide sheath by gaining transradial access.While attempting to adjust the benchmark, the physician pulled the benchmark back.While retracting the benchmark further, the physician noticed under fluoroscopy that the benchmark had stopped retracting and was fractured.The physician then removed the benchmark and the guide sheath together.Upon removal, the guide sheath was cut by the physician to visualize where the benchmark was fractured.It was reported that the benchmark was fractured at the mid-shaft but still connected by the coil winds.The procedure was completed by gaining femoral access with a new sheath and a new benchmark.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #1 mfr report: 3005168196-2023-00535.1.Section b.Box 5.Describe event or problem.Evaluation of the returned benchmark revealed a fracture on the proximal shaft.This is likely the reported mid-shaft fracture.If the device is retracted against resistance, damage such as a fracture may occur.Further evaluation of the returned benchmark revealed kinks along the proximal fractured segment, and the distal fractured segment was returned still inserted through the non-penumbra hva and guide catheter, and the guide catheter was kinked in multiple locations and was clamped by forceps.If the parent catheter was damaged during the procedure, it may have contributed to resistance during manipulation of the benchmark.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #02 mfr report:3005168196-2023-00535 1.Section d.Box 4.Unique identifier.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18243357
Report Number3005168196-2023-00535
Device Sequence Number7116154
Product Code DQY
UDI-Device Identifier00815948025226
UDI-Public00815948025226
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K212838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/13/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2026
Device Catalogue NumberBMK6F105BER130
Device Lot NumberF00007991
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2023
Supplement Date Received by Manufacturer01/19/2024
01/14/2005
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date02/02/2024
06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexUnknown
Date Report Sent to FDA01/01/2005